Alert archive / South Dakota / Tornado Warnings in 1999

Tornado Warning 21, NWS Rapid City, SD

June 5, 1999

NWS Rapid City, SD issued this tornado warning at Jun 5, 1999, 6:20 PM CDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 1999, 6:20 PM CDT (23:20 UTC)
Expired
Jun 5, 1999, 7:25 PM CDT
In force
65 min
Issued by
NWS Rapid City, SD
Area
Whole counties

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WFUS1 KRAP 052321 RRA
TORRAP
SDC113-060025-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RAPID CITY SD
520 PM MDT SAT JUN 5 1999

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN SHANNON COUNTY IN SOUTHWESTERN SOUTH DAKOTA

* UNTIL 625 PM MDT

* AT 520 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 5 MILES SOUTH OF PINE RIDGE... MOVING NORTH AT 20 MPH .

* THE TORNADO IS EXPECTED TO BE NEAR...
  PINE RIDGE THROUGH 545 PM MDT
  OGLALA THROUGH 6 PM MDT

GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR

JS/KC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Jun 5, 4:30 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 5, 4:30 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
330 PM MDT SAT JUN 5 1999

LARGE SCALE FORCING IN VICINITY OF SPINNING LOW OVER NE COLORADO IS
KICKING OFF THUNDERSTORMS IN EASTERN WYOMING THIS AFTERNOON. MODELS
INDICATE LOW WILL BEGIN TO LIFT OUT THIS EVENING AS NEXT TROUGH
MOVES ASHORE. ETA INDICATES STRONG LIFT IN LFQ OF JET CENTERED OVER
NE WY BY 00Z. 850 FRONTOGENSIS MAXED OVER SW SD ALONG WITH MOISTURE
CONVERGENCE AT 00Z. POTENTIAL FOR HEAVY RAIN EXISTS ALONG THE
SOUTHERN TIER FROM SW TO SC SD. FLASH FLOOD WATCH HAS ALREADY BEEN
ISSUED FOR THAT AREA. TROUGH REMAINS OVER THE REGION SUNDAY SO HAVE
INCLUDED POPS IN ALL ZONES.

UNR...TORNADO WATCH NE WY AND SW SD UNTIL 900 PM MDT.
      TORNADO WATCH SC SD UNTIL 1000 PM MDT.
      FLASH FLOOD WATCH SW AND SD SD UNTIL MIDNIGHT MDT.

RICHARDS

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:04 PM CDTSevere Thunderstorm WarningUNR46 min
Jun 4, 7:24 PM CDTTornado WarningUNR36 min
Jun 4, 7:52 PM CDTTornado WarningUNR48 min
Jun 4, 8:22 PM CDTFlash Flood WarningUNR4 hr
Jun 4, 8:36 PM CDTTornado WarningUNR44 min
Jun 4, 8:46 PM CDTTornado WarningUNRJackson59 min
Jun 4, 9:10 PM CDTSevere Thunderstorm WarningUNRJackson30 min
Jun 4, 9:24 PM CDTTornado WarningUNRJackson46 min
Jun 4, 9:40 PM CDTFlash Flood WarningUNRJackson4 hr
Jun 4, 9:52 PM CDTSevere Thunderstorm WarningUNRJackson68 min
Jun 4, 10:08 PM CDTTornado WarningUNRTripp47 min
Jun 4, 10:20 PM CDTSevere Thunderstorm WarningUNRTripp50 min
Jun 5, 5:09 PM CDTSevere Thunderstorm WarningUNRFall River31 min
Jun 5, 6:14 PM CDTTornado WarningUNRBennett51 min

Nearby

Tornado Warnings in South Dakota, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.